Puerto Rico, 2005Flash Flood in Puerto Rico, September 27 to 28, 2005
September 27 to 28, 2005 · NWS SJU · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Sep 27, 3:25 PM AST, 6 hours 35 minutes earlier.
Area forecast discussion, Sep 27, 3:25 PM AST, 6 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
325 PM AST TUE SEP 27 2005
.DISCUSSION...MOISTURE REMAINED ABUNDANT ACROSS THE LOCAL AREA. THE
12Z SOUNDING CAME IN WITH PRECIPITABLE WATER OF 2.04 INCHES AND
LIFTED INDEX OF -7.2. WINDS WERE LIGHT FROM THE EAST SOUTHEAST AT
LOW LEVELS...AND MAINLY NORTH FROM MID TO UPPER LEVELS. THE UPPER
WINDS OF AROUND 30 KNOTS IS HELPING TO INCREASE THE UPPER LEVEL
VENTILATION ACROSS THE ISLANDS. AS A RESULT...SHOWERS AND
THUNDERSTORMS BEGAN TO DEVELOP OVER EL YUNQUE AREA AND ACROSS THE
INTERIOR SECTIONS OF PUERTO RICO AROUND NOON. LATER...CIVIL DEFENSE
OFFICIALS REPORTED HEAVY RAIN OVER MOROVIS AND OROCOVIS.
WATER VAPOR IMAGERY SHOWS AN AMPLIFYING TROUGH ACROSS THE CENTRAL
ATLANTIC...WITH ITS MEAN AXIS SOUTH ALONG 60 WEST. THIS UPPER TROUGH
WILL MOVE TOWARDS THE LESSER ANTILLES WEDNESDAY THROUGH THURSDAY.
SIMULTANEOUSLY...A TROUGH AND A VORTICITY MAX ARE OBSERVED AT MID
LEVELS ACROSS THE LOCAL AREA WEDNESDAY MORNING. THE COMBINATION OF
THESE TWO FEATURES WILL ENHANCE THE SHOWER AND THUNDERSTORM
ACTIVITY OVER THE LOCAL ISLANDS BEGINNING TONIGHT. THE GFS IS ALSO
SHOWING HUMIDITY VALUES GREATER THAN 80 PERCENT AT LOW LEVELS...
WHILE SATELLITE PICTURES DEPICT AN AREA OF SHOWERS AND THUNDERSTORMS
APPROACHING THE LEEWARD ISLANDS.
WEATHER CONDITIONS WILL CONTINUE VERY HUMID AND UNSTABLE THURSDAY
THROUGH SATURDAY AS A TROPICAL WAVE MOVES ACROSS THE LOCAL REGION.
THE WAVE IS CURRENTLY ALONG 45 WEST. IT IS IN THE PROXIMITY OF AN
UPPER LEVEL LOW TO THE NORTHWEST. SO...UPPER-LEVEL WINDS ARE
EXPECTED TO INHIBIT ANY TROPICAL DEVELOPMENT OF THIS SYSTEM TO OCCUR
DURING THE NEXT COUPLE OF DAYS. THE GFS MODEL IS ALSO SHOWING GOOD
THETA-E AND OMEGA VALUES ASSOCIATED WITH THE PASSAGE OF THE TROPICAL
WAVE OVER THE LOCAL AREA. THE SOUTHEAST WINDS BEHIND THE WAVE WILL
ADVECT ABUNDANT TROPICAL MOISTURE OVER THE LOCAL ISLANDS MAINLY
FRIDAY THROUGH SATURDAY. A DRIER AND MORE STABLE ATMOSPHERE WILL
INVADE THE LOCAL AREA ON SUNDAY.
&&
.MARINE...LONG PERIOD NORTH NORTHEAST...AND THEN NORTHEAST SWELLS
GENERATED FROM A LARGE NON-TROPICAL AREA OF LOW PRESSURE THAT IS
LOCATED SEVERAL HUNDRED MILES EAST OF BERMUDA BEGAN TO ARRIVE THIS
MORNING...AND WILL PEAK ON WEDNESDAY. LOCAL SPOTTERS REPORTED SEA
HEIGHTS OF 5 TO 6 ACROSS THE ATLANTIC NEAR SHORE WATERS. MARINERS
SHOULD EXPECT WIND OF 15 KNOTS OR LESS AND SEAS OF 6 TO 7 FEET
ACROSS THE ATLANTIC OFFSHORE WATERS AND THE CARIBBEAN PASSAGES. A
HIGH SURF ADVISORY IS IN EFFECT ALONG THE NORTHWEST...NORTH...
NORTHEAST COAST OF PUERTO RICO...CULEBRA...VIEQUES AND THE NORTHERN
U.S. VIRGIN ISLANDS. ALSO...SMALL CRAFT ADVISORY IS IN EFFECT FOR
THE ATLANTIC OFFSHORE WATERS UNTIL WEDNESDAY AFTERNOON. ELSEWHERE...
MARINERS SHOULD EXERCISE CAUTION UNTIL SEAS SUBSIDE.
.PRELIMINARY POINT TEMPS/POPS...
SJU 78 88 78 88 / 50 50 50 50
STT 79 88 79 88 / 50 50 50 50
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...HSA PRZ001-002-005-008-010-012-013. SCA AMZ710.
VI...HSA VIZ001.
&&
24
Hazardous weather outlook, Sep 27, 6:30 AM AST, 15 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
630 AM AST TUE SEP 27 2005
PRZ001>013-AMZ710>750-281030-
630 AM AST TUE SEP 27 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.
.DAY ONE...TODAY AND TONIGHT
LINGERING MOISTURE WILL COMBINE WITH LOCAL EFFECTS TO PRODUCE
ISOLATED AREAS OF THUNDERSTORMS WITH HEAVY RAINFALL...MAINLY ACROSS
THE INTERIOR AND NORTHWEST SECTIONS OF PUERTO RICO. AS A RESULT SOME
MINOR LOCALIZED FLOODING IS POSSIBLE.
.DAYS TWO THROUGH SEVEN...
OTHER THAN DIURNALLY INDUCED AFTERNOON SHOWERS AND THUNDERSTORMS
IN ISOLATED AREAS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
VIZ001-002-AMZ710>730-281030-
630 AM AST TUE SEP 27 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE
U.S. VIRGIN ISLANDS.
.DAY ONE...TODAY AND TONIGHT
LINGERING MOISTURE ASSOCIATED TO THIS WAVE WILL COMBINE WITH LOCAL
EFFECTS TO PRODUCE ISOLATED AREAS OF THUNDERSTORMS WITH HEAVY
RAINFALL...MAINLY ACROSS PARTS OF THE ISLANDS. HOWEVER...NO
SIGNIFICANT FLOODING IS EXPECTED.
.DAYS TWO THROUGH SEVEN...
OTHER THAN DIURNALLY INDUCED AFTERNOON SHOWERS AND THUNDERSTORMS IN
ISOLATED AREAS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
Flash Flood, Mayaguez and Vicinity
- When
- September 27, 10:00 PM AST to September 28, 2:00 AM AST
- Where
- Mayaguez and Vicinity County, Aguada
- Reported by
- TRAINED SPOTTER
- Coordinates
- 18.117, -67.167
Minor flooding developed along the northern portion of road 418 and Madre Vieja bridge channel.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Colorado, September 27, 2005$40,000 · 53 kt wind · 1 event
- High Wind in Alaska, September 27, 200575 kt wind · 1 event
- Damaging Wind in Wyoming, September 27, 200551 kt wind · 1 event
- Damaging Wind in Wyoming, September 27, 200550 kt wind · 1 event
- Tornado in Florida, September 27, 2005F0 · 1 event
- Damaging Wind in Colorado, September 27, 200574 kt wind · 1 event
- Damaging Wind in Colorado, September 27, 200550 kt wind · 1 event
- Heavy Rain in Florida, September 27, 20051 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475812.